# SDR 96ZZZX5135

- Difficulty date: September 24, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N231YE
- Make and model: Amtr GLASAIRIII
- Aircraft serial: 5192
- System (JASC): 5540 · Rudder Structure
- Part: Rudder
- Condition: Concave
- Location: Trailing Edge
- Part time: 26 hours
- Stage of operation: IN
- Nature of condition: F
- Precautionary procedure: K

## Discrepancy

AT APPROXIMATELY 120 MPH, THE RUDDER WOULD 'WALK' BECOMING MORE VIOLENT AS THE SPEED INCREASED.  AN INSPECTION OF THE RUDDER FOUND THE RUDDER SKIN WAS SLIGHTLY CONCAVE.  THE RUDDER WAS REMOVED AND THE TRAILING EDGE WAS 'SQUEEZED' IN A PRESSURE BRAKE.  THIS ELIMINATED THE CONCAVE SHAPE.  A FLIGHT TEST UP TO 150 MPH DETERMINED THE PROBLEM NO LONGER EXISTS.  NOTE:  THE CONSTRUCTION MANUAL CALLS FOR INSPECTING FOR THIS CONDITION AND DETAILS THE CORRECTIVE PROCEDURE.
